MAUDE Adverse Event Report: COVIDIEN MAGELLAN; SYRINGE, PISTON

COVIDIEN MAGELLAN; SYRINGE, PISTON
Model Number 8881892950
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Submit date: (b)(6) 2018.The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer reports: when using (opening the cap) it was noticed, that a piece of plastic was sticking at the needle (color similar to the color of the cap).
 
Additional Manufacturer Narrative
An investigation was performed for the reported customer complaint: ¿the customer reports: when using (opening the cap) it was noticed, that a piece of plastic was sticking at the needle (color similar to the color of the cap).¿ a review of the device history record (dhr) for lot no.815113x indicated the product was released meeting all quality standards.All dhrs are reviewed for accuracy prior to product release.In-process procedures are also in place to prevent nonconforming product in the manufacturing process.This ensures components and finished products meet all quality inspection standards.These controls include, but are not limited to: material verification/certification processes, dimensional specifications, statistical samplings, periodic audits, process inspections, machine maintenance/operation and personnel training and certification.Potential issues that are inspected for include, but are not limited to, damaged product or components, flash, incomplete or incorrect assembly of product, clogged or partially occluded needle or cannula, leak testing, and syringe silicone amount testing.Leak testing is conducted to ensure the syringe draws, holds and expels fluid properly.Periodic audits are conducted to ensure the quantity of barrel inner dimension silicone lubricant is within specification limits.Procedures and standard work instructions exist for the setup, operation, and maintenance of the molding machines, printers, and assembly machines.Cleaning and maintenance requirements are defined and implemented to ensure continuing process capability.During the manufacturing of this lot, syringes were visually inspected and physically tested with no issues recorded relating to this customer report.Specifically, throughout the manufacture of this product, a minimum of one index (sample set) is collected and visually inspected at least once every 30 minutes to one (1) hour, depending on current sampling plan, to inspect for visual abnormalities including but not limited to damaged product or components, flash, and incomplete or incorrect assembly of product.Throughout the length of each production run, depending upon the current sampling plan, one complete index (sample set) is collected at least every 3-12 hours to perform physical testing.It is important to note, all raw materials purchased and used in the manufacture of products are from approved suppliers only.This syringe is intended to be a single use syringe and not qualified as a prefill syringe.No product/sample was provided for evaluation.No additional information, pictures or videos were received.Therefore, a comprehensive investigation was unable to be conducted.The information reviewed showed no signs of a systemic issue with the product or process.Therefore, no corrective actions will be taken at this time.The reported customer complaint could not be confirmed.A root cause could not be determined.This complaint will be used for tracking and trending purposes.If information is provided in the future, a supplemental report will be issued.

Brand Name
MAGELLAN
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
COVIDIEN
1222 sherwood rd
norfolk NE 68701 9062
MDR Report Key8025256
Report Number1915484-2018-00048
Device Sequence Number1194917
Product Code FMF
UDI-Device Identifier10884521005945
UDI-Public10884521005945
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model Number8881892950
Device Catalogue Number8881892950
Device Lot Number815113X
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/23/2018
Supplement Date Received by Manufacturer10/23/2018
Initial Report FDA Received Date10/31/2018
Supplement Report FDA Received Date01/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1